South Dakota, 2004Heavy Rain in South Dakota, May 24, 2004
May 24, 2004 · NWS FSD · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 24, 2:15 AM CST, 7 hours 15 minutes earlier.
Area forecast discussion, May 24, 2:15 AM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 AM CDT MON MAY 24 2004
.DISCUSSION...
PRECIP OVR FAR WRN CWA WEAKENING AS IT MOVES E INTO UPPER RIDGE
AXIS. WL KEEP A SMALL CHC OF RW- EARLY MORNING W OF I29. BETTER
ACTIVITY WL DEVELOP THIS AFTN AS S/W MOVE NEWD THRU CNTRL PLAINS
WITH BNDRY OVR SRN NEB AND SRN IA LIFTS SLOWLY NWD...AND CDFNT MOVE
ACRS CWA. THIS SHUD HELP TO TRIGGER SCT TRW ACRS THE CWA...ENDING FM
W TO E LATE THIS AFTN AND EVE. THREAT OF SVR WX LATE AFTN AND EVE
ACRS NW IA AS AIRMASS IN THAT AREA BECOMES UNSTABLE.
AFTER PRECIP ENDS THIS EVE...SHUD SEE SOME CLEARING BEHIND S/W. ON
TUES... CYC FLOW ALOFT WL SPREAD STRATUS SWD ACRS CWA AND WL GO
MOCLDY N. CUD BE A FEW RW- SRN CWA AS ANOTHER WAVE MOVES ACRS CNTRL
PLAINS. HWVR...LOW LEVELS QUITE DRY AND IT MAY ONLY TURN OUT TO BE
VIRGA. SO WL LEAVE DRY FOR NOW. TEMPS TODAY WL BE WARMEST SERN CWA
WHERE PERHAPS A LTL SUN WL OCCUR. ON TUES...CAA WL KEEP TEMPS BL
NORM.
SHUD WARM UP NICELY AHEAD OF NEXT FNT WHICH WL MOVE ACRS CWA LATE
WED NITE INTO THU MORN. HAVE DROPPED PRECIP DURING DAY HOURS...BUT
PERHAPS JUST ENUF LIFT AHEAD OF FNT LATE WED NITE INTO THU MORN E OF
I29 TO PUT A SMALL POP IN.
LOOKS LIKE ANOTHER S/W FRI AFTN AND NIGHT MAY TRIGGER SCT TRW. POT
FOR SVR WX NOT GREAT...BUT AGAIN CUD SEE HEAVY RAINS SERN CWA. STILL
QUITE A FEW DAYS AWAY AND TIMING OF S/WS WL BE DIFFICULT ALONG WITH
PLACEMENT.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, May 24, 8:51 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 AM CDT MON MAY 24 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST
THIS MORNING. THERE WILL BE A THREAT FOR LARGE HAIL...UP TO
QUARTER SIZE...GENERALLY ALONG AND SOUTH OF INTERSTATE 90. THE
THREAT WILL SHIFT FROM SOUTH CENTRAL SOUTH DAKOTA THIS
MORNING...TO SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND
NORTHWEST IOWA THIS AFTERNOON.
FLOODING...
THE LITTLE SIOUX RIVER AT LINN GROVE IS EXPECTED TO REMAIN
SLIGHTLY ABOVE FLOOD STAGE TODAY. THIS WILL CAUSE SOME MINOR
FLOODING OF AGRICULTURAL LAND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 AM CDT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
08
Heavy Rain, Douglas
- When
- May 24, 9:30 AM CST to 9:45 AM CST
- Where
- Douglas County, Corsica
- Reported by
- NEWSPAPER
- Coordinates
- 43.387, -98.366 (the zone’s center; the record gives no point)
Heavy rainfall of one to two inches in a short time briefly covered a few streets and fields with water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, May 24 to 25, 20041 death · 4 injured · $5.1 million · F2 · 31 events
- Tornadoes and Flash Flooding in Missouri, May 24 to 25, 20041 injured · $15 million · F2 · 86 events
- Tornadoes and Flash Flooding in Iowa, May 24 to 25, 20041 injured · $3.2 million · F0 · 119 events
- Tornadoes and Hail in Oklahoma, May 24, 2004$123,000 · F1 · 72 events
- Tornadoes and Hail in Nebraska, May 24, 2004$1.7 million · F1 · 17 events
- Hail and Damaging Winds in New York, May 24, 2004$1.4 million · 1 in hail · 4 events
- Flood in Wisconsin, May 24 to 31, 2004$1.0 million · 1 event
- Hail in New York, May 24, 2004$1.0 million · 1 in hail · 1 event
- Flood in Wisconsin, May 24 to 31, 2004$800,000 · 1 event
- Hail and Lightning Strikes in Massachusetts, May 24, 2004$350,000 · 1.75 in hail · 13 events
- Hail in Kansas, May 24, 2004$500,000 · 2.75 in hail · 5 events
- Tornadoes and Hail in Kansas, May 24, 2004$100,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5403327.